Have phoned doctor who didn't seem too sure what to tell me so just said to double the dosage from 20 to 40 mg for two weeks and come back to him but I'm very unsure about this when I am only two weeks in. Should I wait for two more weeks at 20 and then increase If I haven't noticed an improvement? So frustrating, doc seems out of his depth with ssris! Any advice welcome
Usually I would say do as your doctor has ordered, but I'm not so sure an increase will help with the anxiety. It takes about 6-8 weeks for SSRIs to reach the full therapeutic level and usually about 10 days to 2 weeks for side effects to subside. Even though I don't like the idea of an increase you probably should do as your doctor ordered or he may let you go as a patient if you don't comply. I suggest giving it another week and if you still feel this way call your doctor and see if you can see him right away, unless of course your appt is soon.. please let me know how it turns out?
This is typical as a min of 2-3 weeks, for some, 4-6 weeks is needed for this med to settle in. Worst thing to do is mess with the dose during this period, as each change, + or - starts the process all over again. Meds like this need a lot of time to settle in and for us to decide if they're really right for us. 2-weeks isn't nearly enough time. Try to stick it out and find comfort in knowing this effect is to be expected, and leave the dose alone.
First prozac the same as most anti-depressants take at least 4 to5 weeks to kick in and during this time you might actually feel worse this is quite common but hang on in there and then up them.Ive been suffering with mental issues around 50 years and it would be great if your GP got your medication and dose right first time.I always give the medication about 8 weeks and you dont always feel "top of the world" all the time just persevere and you will get there.Good luck and the other thing is keep yourself occupied,nothing worse than just sitting on your own,i know its hard get out and mix,do somthing you dont want to do believe me you do feel better after it.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jun 2011 • 5 answers
Posted 24 Feb 2013 • 2 answers
Posted 8 Dec 2014 • 1 answer
Posted 15 Jan 2015 • 6 answers
Posted 17 Dec 2015 • 3 answers